Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

On birth control after childbirth. Discolored menstruation. Is this normal?

Hi. I recently gave birth to my daughter 5 months ago and after that I had normal postpregnancy bleeding for 2 weeks. I got my period 4 days later. I started birth control when my daughter was 2 months old and I got a period every month, they were just irregular. My doctor said this normal due to hormonal imbalances. Well I got my 3rd period in November which I was also on my 3rd month of pills. My period started off dark brown for about 4 days then turned into blood and lasted a week. Then I started spotting for like a week and a half after my period ended and now I m bleeding again like a period. All together I ve been bleeding for a bout a month. The blood is not very heavy and its light sometimes. I just want to know if this is normal. My birth control is Sprintec by the way. Please Help!
Asked On : Fri, 4 Jan 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Mar 2013
thanks for your query.
Some amount of spotting and irregular bleeding is common on oral contraceptive pills, specially during the initial months of pill use.
However, bleeding continuously on a pill is not normal.
Please consult your health care provider for a complete check up and ultrasound if necessary to rule out the cause of such bleeding.
make sure you are very compliant about the pills and do not keep missing them, as that can cause such a picture.
take care.
Answered: Fri, 4 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor